MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN OFFSET COUPLER TRIAL 6MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

SMITH & NEPHEW, INC. LGN OFFSET COUPLER TRIAL 6MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 71434306
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Event or Problem Description
Item broke during surgery.Used an identical backup device to complete surgery.Surgery time was not extended more than 30 min.The surgeon does not fault the device.The patient or surgical procedure was not affected in any way due to the problem.No broken pieces fell into or were left inside the patient.
 
Additional Manufacturer Narrative
The associated complaint device was not returned for evaluation.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
LGN OFFSET COUPLER TRIAL 6MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7720914
Report Number1020279-2018-01408
Device Sequence Number1120297
Product Code MBH
UDI-Device Identifier03596010547989
UDI-Public03596010547989
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71434306
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer07/11/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1